[ Back to Messages
Posted by Jackie
on May 04, 2000 at 16:49:34:
In Reply to: Re: Fosamax posted by B J on March 06, 2000 at 20:58:22:
: I took Fosamax for approx. 5 months. I was having severe pain in my lower back. My doctor gave me samples of the Fosamax and I read possible "bone pain". I ask to try
: something else. He then started me on the nose spray Miacalcin. Within a couple of days the
: severe pain was better. So far it's been 2 months and no side affects I'm aware of.
: : : If you have been put on Fosamax due to osteopenia (a condition where your bone mineral density is between normal and osteoporosis), it is of the upmost importance that you remain on the medication as long as the doctor feels is necessary. These products claim to show bone mineral density in one year, however, when you stop taking the medication, the bone loss will begin once again. In other words, it is likely that you will be on some medication for this condition for a considerable time. While the cost of these medications can mount considerably, it is important to consider the consequences of osteoporosis which can be debilitating. The one-year mortality rate for hip fractures is quite high due to additional health problems caused by the inactivity needed to insure proper hip fracture healing. In other words, CONTINUE TAKING YOUR MEDICATION AS PRESCRIBED!!!! While these medications can be inconvenient to take, the benefits are numerous. I would also recommend finding a local doctor (often an Endocrinologist or Rheumatologist) who specializes in bone disorders and ask any questions you may have. Good luck.
: : Hi Matt. The way I was feeling after being on Fosamax for 7 months, my life was not worth living, and getting worse each day. I had double vision 90% of the time plus blurred vision. I was dizzy and couldn't walk upstairs without having to lay down. I couldn't read, walk outside alone or even do house work. I'm too young for all that.
: : Now after being off Fosamax for 6 weeks I can do everything I did before. I exercise alot and take calcium and Vitamins Joan H.
My MD has just prescribed Fosamax for my recently-diagnosed osteoporosis. I'm 49. These reports are making me very nervous about taking it. Anyone had any good results from Fosamax?